Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 5, 2009, 5:12 PM MDT for Hot Springs County, Washakie County, Wyoming. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2009, 5:12 PM MDT (23:12 UTC)
- Expired
- Jun 5, 2009, 5:41 PM MDT
- In force
- 29 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
Counties Hot Springs County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 89 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.2 hours before the alert went out and 416 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:00 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 5, 4:00 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 400 PM MDT FRI JUN 5 2009 .SHORT TERM...TONIGHT THROUGH MONDAY CLOSED LOW OVER CENTRAL CALIFORNIA EVER SO SLOWLY SHIFTING EAST- NORTHEAST THIS AFTERNOON. STRONG JET STREAK ON EAST-SOUTHEAST SIDE OF THE LOW CONTINUING TO DEVELOP CIRRUS AND ALTO-STRATUS OVER CENTRAL AND EASTERN WYOMING. THE HIGH CLOUDS ARE LIMITING CONVECTIVE DEVELOPMENT...KEEPING SURFACE TEMPS IN THE 50S AND 60S OVER THE CENTRAL BASINS EARLY THIS AFTERNOON. GLOBAL MODEL RH PROGS BETWEEN H5 AND H3 INDICATING THE POTENTIAL FOR A FEW DRY/CLEAR AREAS DEVELOPING OVER CENTRAL WYOMING THIS EVENING...POSSIBLY ALLOWING A FEW AREAS ENOUGH INCOMING SHORT-WAVE RADIATION TO REACH CONVECTIVE TEMPERATURES...LOW TO MID 70S FOR MANY LOWER ELEVATIONS. EXPECTING SHOWERS DEVELOPING ALONG AND WEST OF THE DIVIDE WILL MOVE EASTWARD AND HELP INITIATE CONVECTION LATE THIS AFTERNOON AND EARLY EVENING. STILL EXPECTING TO SEE AT LEAST ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS EVENING FROM THE CENTRAL BASINS EASTWARD...ESPECIALLY IN JOHNSON AND NATRONA COUNTIES WHERE DIRECTIONAL WIND SHEAR REMAINS FAVORABLE. SURFACE LOW PROGGED TO MOVE THROUGH CENTRAL WYOMING THIS EVENING WITH A NORTHERLY FLOW DEVELOPING ON THE WEST SIDE OF THE LOW THIS EVENING...WITH UPSLOPE CONDITIONS DEVELOPING EAST OF THE DIVIDE. WIDESPREAD SHOWERS EXPECTED TO DIMINISH IN COVERAGE AFTER MIDNIGHT TONIGHT BUT WITH STRONG VORTICITY LOBES AND -17C COLD POOL AT H5...EXPECT ISOLATED TO SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS TO CONTINUE GOING OVER THE NORTH THROUGH THE NIGHT AND INTO SATURDAY MORNING. GLOBAL MODELS CONTINUE TO CONSISTENTLY FORECAST THE QUASI-OMEGA BLOCK TO CONTINUE OVER THE GULF OF ALASKA EXTENDING INTO CENTRAL CANADA TO ALLOW A CLOSED LOW OVER CENTRAL ALBERTA TO MOVE SOUTH- SOUTHWESTWARD SATURDAY. THE ASSOCIATED SURFACE LOW EXPECTED TO DEEPEN OVER EAST-CENTRAL AND SOUTHEAST WYOMING THROUGH THE DAY. THE NORTHERLY FLOW ON THE WEST SIDE OF THE LOW WILL BRING A STRONG COLD FRONT THROUGH NORTHERN WYOMING DURING THE AFTERNOON. GFS AND ECMWF IN GOOD AGREEMENT THAT THE MAIN CAA WILL OCCUR LATE SATURDAY NIGHT/EARLY SUNDAY MORNING. WIDESPREAD RAIN AND MOUNTAIN SNOW IS EXPECTED FROM THE BEARTOOTH AND ABSAROKA MOUNTAINS WESTWARD THROUGH YELLOWSTONE NATIONAL PARK AND TETON NATIONAL PARK SUNDAY. MODEL SOLUTIONS GENERATING ANYWHERE FROM 0.50 TO 1.25 INCHES OF WATER LATE SATURDAY NIGHT INTO SUNDAY. THIS WILL HAVE BE WATCHED CLOSELY AS H7 TEMPS PROGGED TO DROP THE SNOW LEVEL TO ABOUT 6500 FEET SUNDAY MORNING OVER THE NATIONAL PARKS AND POINTS EAST TO THE BIG HORN MOUNTAINS. SIGNIFICANT SNOW IS POSSIBLE LATE SATURDAY NIGHT THROUGH THE DAY SUNDAY...ESPECIALLY AT ELEVATIONS ABOVE 7K FEET FROM THE TETONS NORTH INTO YELLOWSTONE...THEN EAST THROUGH THE ABSAROKA AND BIG HORN MOUNTAINS. WIDESPREAD RAIN AND MOUNTAIN SNOW IS EXPECTED FOR MOST AREAS SUNDAY WITH RAIN AND MOUNTAIN SNOW CONTINUING SUNDAY EVENING. DRY NORTHWEST FLOW ALOFT PROGGED TO DEVELOP LATE SUNDAY NIGHT THROUGH MONDAY FORENOON. THE AFOREMENTIONED CLOSED LOW OVER ALBERTA CONTINUES TO SPIN ALONG THE MONTANA-CANADA BORDER MONDAY...KEEPING SHOWERS POSSIBLE OVER THE NORTH THROUGH THE DAY MONDAY. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY LAST SHORTWAVE ROTATES SWD FROM LARGE...COLD SRN CANADA UPPER LOW INTO WYOMING LATER MONDAY INTO MONDAY NIGHT WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. MODELS DIVERGENCE SIGNIFICANTLY AGAIN FOR THE REST OF THE PERIOD BUT JUST ABOUT ANY SOLUTION PRODUCED AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. THE GFS HAS A SHORTWAVE/UPPER LOW FORMING OVER THE PACNW AND RACING ACROSS THE AREA LATE TUESDAY INTO TUESDAY NIGHT WITH WIDESPREAD SHOWERS AND SOME THUNDERSTORMS ACROSS THE WEST AND NORTH AND LESS FURTHER SOUTH. THE ECMWF IS SIMILAR TO OUR CURRENT PATTERN WITH A TROUGH OVER THE SW AND SHORTWAVE ENERGY ACROSS MONTANA IN THE CURRENT NW FLOW. GENERALLY HITTING THE ENTIRE AREA WITH CHANCE POPS FOR NOW. THE ECMWF IS MORE AGGRESSIVE WITH A NEW LOW COMING ON THE OREGON COAST WEDNESDAY WITH INCREASING QG FORCING LATE IN THE DAY AND WIDESPREAD PCPN IN THE WEST AND SOUTH. THE GFS HAS ANOTHER SHORTWAVE MOVING SOUTH THRU MT AND WEAKER TROUGH IN THE FAR WEST WITH PCPN GENERALLY CONFINED TO THE NW AND FAR SOUTH. THE LARGE DIFFERENCES CONTINUE THURSDAY WHEN A SIGNIFICANT TROUGH HEADS INTO ERN OR AND WRN ID PER THE ECMWF WHICH SHOWS WIDESPREAD QPF ACROSS THE ENTIRE AREA. THE GFS SHOWS A WEAKER TROUGH ALONG THE COAST AND ANOTHER SHORTWAVE PASSING SE ACROSS ERN MT. WILL KEEP IDEA OF CHANCE POPS EVERYWHERE AS EITHER PATTERN FAVORS AT LEAST SCT DIURNAL CONVECTION IF NOT MORE SIGNIFICANT PCPN POTENTIAL. ON FRIDAY...THE EURO TAKES THE UPPER LOW AND WEAKENS IT SOME AS IT MOVES INTO WRN MT AND WRN WYO WITH ANOTHER ROUND OF WIDESPREAD PCPN. THE GFS ALSO HAS WIDESPREAD PCPN BUT WITH A DIFFERING PATTERN OF SW FLOW AND FRONTAL INTERACTION AS A NRN HIGH PLAINS SHORTWAVE MOVES THROUGH THE DAKOTAS. THE PATTERN SHOULD CONTINUE VERY ACTIVE THROUGH THE MEDIUM RANGE PERIOD BUT THE OVERALL EVOLUTION AND EXACT DETAILS FROM DAY TO DAY ARE STILL UNCERTAIN. FIVE DAY PERIOD SHOULD PRODUCE A MODERATE TO HIGH POTENTIAL OF MORE MODERATE TO LOCALLY HEAVY PCPN ACROSS THE AREA. TEMPERATURES WILL LIKELY REMAIN BELOW NORMAL AS A COLD FRONT NEVER SEEMS TO COMPLETELY LEAVE THE AREA EAST OF THE DIVIDE...FED BY CONSTANT SHORTWAVES DROPPING THROUGH MT OR THE NRN HIGH PLAINS...TROUGH TO THE WEST... CLOUD COVER AND LATE DAY SHOWERS/THUNDERSTORMS KEEPING CONSIDERABLE CLOUD COVER. && .AVIATION... UNSTABLE AIRMASS ACROSS WESTERN AND CENTRAL WYOMING THIS EVENING WILL ALLOW ISOLATED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH 06Z. OTHERWISE...MID LEVEL CLOUD DECKS BETWEEN 5000 AND 8000 FEET AND VFR CONDITIONS ARE EXPECTED OVERNIGHT. SURFACE LOW PRESSURE WILL DEVELOP IN EASTERN WYOMING SATURDAY...AND WEST TO SOUTHWEST WINDS AT 10 TO 20 KT WITH GUSTS OF 20 TO 30 KT WILL DEVELOP. STRONGER PRESSURE GRADIENT IN THE WIND CORRIDOR WILL GENERATE GUSTS UP TO 40 KT AT KRKS AND KCPR. VFR CONDITIONS WILL CONTINUE ACROSS THE REGION SATURDAY WITH WEAK HIGH PRESSURE AND DRIER AIR MOVING INTO WYOMING FROM THE WEST. && .FIRE WEATHER... COOL AND WET WEATHER IS EXPECTED THROUGHOUT THE DISTRICT TONIGHT THROUGH THE WEEKEND. NUMEROUS SHOWERS AND THUNDERSTORMS WILL TRANSITION TO RAIN AND MOUNTAIN SNOW LATE SATURDAY NIGHT AND SUNDAY AS AN UPPER LOW FROM CANADA DROPS SOUTHWARD. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CHURCH LONG TERM...SKRBAC AVIATION...SMITH FIRE WEATHER...CHURCH
Hazardous weather outlook, Jun 5, 4:11 PM MDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 411 PM MDT FRI JUN 5 2009 WYZ001>020-022>030-061200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 411 PM MDT FRI JUN 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STORMS COULD PRODUCE SMALL HAIL ALONG WITH WIND GUSTS OF 40 MPH...HEAVY RAINFALL AND FREQUENT LIGHTNING. THUNDERSTORMS COULD BE STRONGER IN EASTERN NATRONA COUNTY AND SOUTHEASTERN JOHNSON COUNTY EARLY THIS EVENING WHERE ISOLATED SEVERE STORMS PRODUCING HIGH WINDS AND LARGE HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STORM SYSTEM WILL MOVE IN OVER THE WEEKEND WITH WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED FOR MUCH OF THE AREA SATURDAY AND SUNDAY ALONG WITH MUCH COOLER WEATHER. 3 TO 5 INCHES OF SNOWFALL IS EXPECTED OVER THE NORTHERN PORTION OF YELLOWSTONE PARK AND THE NORTHERN ABSAROKA MOUNTAINS SATURDAY NIGHT AND SUNDAY AS WELL AS OVER THE REST OF THE MOUNTAINS ABOVE 9000 FEET EAST OF THE DIVIDE. THE REST OF THE MOUNTAINS WEST OF THE DIVIDE AS WELL AS AT ELEVATIONS BETWEEN 7500 AND 9000 FEET EAST OF THE DIVIDE SHOULD SEE ONE TO TWO INCHES OF SNOW DURING THIS TIME FRAME. POWDER RIVER AND GRANITE PASSES IN THE BIG HORN MOUNTAINS...THE CHIEF JOSEPH HIGHWAY AS WELL AS TOGWOTEE PASS COULD BE IMPACTED BY THIS SNOW...MAINLY SATURDAY NIGHT AND SUNDAY MORNING. AN UNSETTLED WEATHER PATTERN WILL CONTINUE TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS MUCH OF NEXT WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WIND GUSTS OVER 40 MPH...ANY HAIL AND HEAVY RAINFALL. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY POSSIBLE BANKFULL STREAMS OR RIVERS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jun 5, 3:42 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 342 PM MDT FRI JUN 5 2009 WYZ024>026-052230- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS- 342 PM MDT FRI JUN 5 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SUBLETTE COUNTY UNTIL 430 PM MDT... AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF U.S. HWY 189 MILE MARKER 120...OR 13 MILES NORTHWEST OF BIG PINEY...MOVING NORTH AT 25 MPH. PEA SIZE HAIL...AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS STORM. DANGEROUS CLOUD-TO-GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. RESIDENTS IN CENTRAL SUBLETTE COUNTY...INCLUDING THE LOCATIONS OF DANIEL AND HWY JCT 189 AND 191...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. CHURCH
Special weather statement, Jun 5, 4:14 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 414 PM MDT FRI JUN 5 2009 WYZ002-007-015>017-052300- ABSAROKA MOUNTAINS-OWL CREEK AND BRIDGER MOUNTAINS-UPPER WIND RIVER BASIN-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST- 414 PM MDT FRI JUN 5 2009 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY UNTIL 500 PM MDT... AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ABOUT DIVERSION DAM REST AREA TO AROUND MILE MARKER 65 ON HIGHWAY 287/26...MOVING NORTH AT 30 MPH. PEA SIZE HAIL...BRIEF HEAVY RAIN AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN CENTRAL FREMONT COUNTY...INCLUDING THE LOCATIONS OF U.S. HWY 287/26 BETWEEN MILE MARKERS 70 AND 90...CROWHEART... AND BURRIS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. SEVERAL OIL AND GAS FIELDS NORTH OF HIGHWAY 287/26 WILL ALSO BE IMPACTED BY THIS LINE OF STORMS. MOVE INDOORS AS THIS LINE OF STORMS APPROACH. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. JONES
Special weather statement, Jun 5, 4:26 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 426 PM MDT FRI JUN 5 2009 WYZ028>030-060000- EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER- 426 PM MDT FRI JUN 5 2009 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE NORTH- NORTHEAST AT 30 MPH ACROSS SWEETWATER COUNTY. THESE SHOWERS AND STORMS WILL BE CAPABLE OF PRODUCING GUSTY OUTFLOW WIND FROM THE SOUTHWEST AROUND 50 MPH. LITTLE RAINFALL IS ANTICIPATED WITH THESE SHOWERS AND STORMS. THESE GUSTY CROSSWINDS WILL IMPACT MOTORISTS ON INTERSTATE 80 BETWEEN GREEN RIVER AND RED DESERT THROUGH THE EARLY EVENING HOURS...INCLUDING ROCK SPRINGS. AREAS NORTH OF THE INTERSTATE TO THE OREGON BUTTES WILL BE IMPACTED EARLY THIS EVENING.
Special weather statement, Jun 5, 4:33 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 433 PM MDT FRI JUN 5 2009 WYZ002-003-060000- ABSAROKA MOUNTAINS-CODY FOOTHILLS- 433 PM MDT FRI JUN 5 2009 SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST AT 15 TO 20 MPH ACROSS PARK COUNTY DURING THE EARLY EVENING HOURS. THESE SHOWERS AND STORMS WILL BE CAPABLE OF PRODUCING GUSTY OUTFLOW WIND AROUND 40 MPH...PEA SIZED HAIL AND BRIEF HEAVY RAINFALL. THESE SHOWERS AND STORMS WILL IMPACT LOCATIONS ALONG THE NORTH FORK HIGHWAY AND HIGHWAY 120 BOTH NORTH AND SOUTH OF CODY INTO THE EARLY EVENING. DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL ALSO OCCUR.
Special weather statement, Jun 5, 4:57 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 457 PM MDT FRI JUN 5 2009 WYZ002>004-052345- ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN- 457 PM MDT FRI JUN 5 2009 ...SIGNIFICANT WEATHER ADVISORY FOR PARK COUNTY UNTIL 545 PM MDT... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF STATE HWY 120 MILE MARKER 60...OR 8 MILES NORTHWEST OF MEETEETSE...MOVING NORTHEAST AT 10 TO 15 MPH. ANOTHER STRONG STORM WILL CROSS HIGHWAY 14/16/20 BETWEEN MILE MARKERS 60 AND 70. THIS STORM IS ALSO MOVING NORTHEAST AT 10 TO 15 MPH. ONE-HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN EASTERN PARK COUNTY...INCLUDING HIGHWAY 120 BETWEEN CODY AND MEETEETSE AND HIGHWAY 14/16/20 EAST OF CODY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. MOVE INDOORS IMMEDIATELY AS THESE STORMS NEAR YOUR LOCATION. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. JONES
Special weather statement, Jun 5, 5:00 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 500 PM MDT FRI JUN 5 2009 WYZ002-003-005-007-015>017-052345- ABSAROKA MOUNTAINS-CODY FOOTHILLS-OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-UPPER WIND RIVER BASIN-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST- 500 PM MDT FRI JUN 5 2009 ...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...HOT SPRINGS AND PARK COUNTIES UNTIL 545 PM MDT... AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM U.S. HWY 287/26 MILE MARKER 50 TO 6 MILES SOUTHWEST OF HWY JCT 170 AND 174...OR ALONG A LINE EXTENDING FROM DUBOIS TO 21 MILES WEST OF THERMOPOLIS...MOVING NORTH AT 25 MPH. ONE-HALF INCH DIAMETER HAIL...BRIEF HEAVY RAIN...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. DANGEROUS CLOUD-TO-GROUND LIGHTNING WILL ALSO OCCUR WITH THESE STORMS. RESIDENTS IN NORTHWESTERN FREMONT...SOUTHERN PARK AND WESTERN HOT SPRINGS COUNTIES...INCLUDING THE LOCATIONS OF U.S. HWY 287/26 MILE MARKER 50...ANCHOR DAM...HWY JCT 170 AND 174...WASHAKIE NEEDLES... LEGEND ROCK...DOUBLE CABIN CAMPGROUND...STATE HWY 120 MILE MARKER 30 AND HWY JCT 431 AND 120...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. JONES
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:20 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Park | 40 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.